Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Construction of compactifications using essential semilattice homomorphisms


Authors: A. Caterino, G. D. Faulkner and M. C. Vipera
Journal: Proc. Amer. Math. Soc. 116 (1992), 851-860
MSC: Primary 54D35; Secondary 54C10, 54D40
DOI: https://doi.org/10.1090/S0002-9939-1992-1111215-7
MathSciNet review: 1111215
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we introduce a new method for constructing compactifications of a locally compact space. The method generalizes the notion of a singular compactification to a much larger collection of compactifications, which we call ESH-compactifications. In particular, if $ X$ is paracompact, or realcompact, then $ \beta X$ is of this form. We also establish conditions that ensure an ESH-compactification is a singular or weakly singular compactification.


References [Enhancements On Off] (What's this?)

  • [1] G. L. Cain, Jr., R. E. Chandler, and G. D. Faulkner, Singular sets and remainders, Trans. Amer. Math. Soc. 268 (1981), 161-171. MR 628452 (82k:54039)
  • [2] A. Caterino and M. C. Vipera, Singular compactifications and compactification lattices, Rend. Circ. Mat. Palermo (2) Suppl. 24 (1990), 299-309. MR 1108213 (92f:54024)
  • [3] Richard E. Chandler, Hausdorff compactifications, Marcel Dekker, New York, 1976. MR 0515002 (58:24191)
  • [4] R. E. Chandler and G. D. Faulkner, Singular compactifications: the order structure, Proc. Amer. Math. Soc. 100 (1987), 377-382. MR 884483 (88f:54048)
  • [5] R. E. Chandler, G. D. Faulkner, J. P. Guglielmi, and M. Memory, Generalizing the Alexandroff-Urysohn double circumference construction, Proc. Amer. Math. Soc. 83 (1981), 606-608. MR 627703 (82m:54019)
  • [6] W. W. Comfort, Retractions and other continuous maps from $ \beta X$ onto $ \beta X\backslash X$, Trans. Amer. Math. Soc. 114 (1965), 843-847. MR 0185571 (32:3035)
  • [7] G. D. Faulkner, Compactifications whose remainders are retracts, Proc. Amer. Math. Soc. 103 (1988), 984-988. MR 947694 (89f:54049)
  • [8] L. Gillman and M. Jerison, Rings of continuous functions, New York, 1960. MR 0116199 (22:6994)
  • [9] I. I. Parovičenco, A universal bicompact of weight $ \aleph $, Dokl. Acad. Nauk SSSR 150 (1963), 36-39; English transl., Soviet Math. Dokl. 4 (1963), 592-595. MR 0150732 (27:719)
  • [10] R. Sikorski, Boolean algebras, Springer-Verlag, New York, 1964.
  • [11] R. C. Walker, The Stone-Čech compactification, Springer-Verlag, New York, 1974. MR 0380698 (52:1595)
  • [12] H. Wallman, Lattices and topological spaces, Ann. of Math. (1) 39 (1938), 112-126. MR 1503392

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D35, 54C10, 54D40

Retrieve articles in all journals with MSC: 54D35, 54C10, 54D40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1992-1111215-7
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society